Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 24, 2014, 6:47 AM CDT for Overton County, Putnam County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2014, 6:47 AM CDT (11:47 UTC)
- Expired
- Aug 24, 2014, 8:45 AM CDT
- In force
- 118 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 122 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WGUS54 KOHX 241147
FFWOHX
TNC133-141-241345-
/O.NEW.KOHX.FF.W.0024.140824T1147Z-140824T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
647 AM CDT SUN AUG 24 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...
* UNTIL 845 AM CDT
* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. TWO TO
THREE INCHES OF RAIN HAS FALLEN IN THE PAST HOUR...AND ADDITIONAL
RAINFALL IS LIKELY.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3612 8514 3610 8515 3611 8523 3609 8525
3609 8534 3625 8531 3624 8510
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:41 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 24, 2:41 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 241 AM CDT SUN AUG 24 2014 .DISCUSSION... ANOTHER HOT HUMID DAY IN STORE FOR MIDDLE TENNESSEE WITH HEAT INDICES ONCE AGAIN IN THE 100 TO 105 RANGE WEST OF PLATEAU SO WILL KEEP HEAT ADVISORY RUNNING THROUGH 9 PM CDT. ON-GOING CONVECTION WESTERN AND SOUTHERN AREAS OF THE MID STATE CONTINUES TO HOLD TOGETHER AS IT SLIDES SOUTHWARD WITH TIME. CLOUD TOPS HAVE WARMED CONSIDERABLY LAST HOUR SO TREND WOULD BE FOR THIS ACTIVITY TO DIMINISH. UPPER RIDGE SPRAWLED UP THROUGH THE MISSISSIPPI RIVER VALLEY WITH AXIS EXTENDING INTO GREAT LAKES REGION. MID STATE ON EASTERN SIDE OF RIDGE AND IN FAVORABLE AREA FOR YET ANOTHER VORT MAX TO DROP DOWN FROM INDIANA AND KENTUCKY AT SOME POINT DURING THE DAY AND EVENING BUT NOT EXPECTING AS WIDESPREAD OF CONVECTION AS WE HAD ON SATURDAY. 00Z OHX RAOB SHOWING DEEP MOISTURE AND HIGH PRECIPITABLE WATER > 2 INCHES. AM EXPECTING CONVECTION TO ONCE AGAIN FIRE DURING THE DAY WITH AFTERNOON AND EVENING BEING THE BEST TIME DUE TO DIURNAL HEATING...VERY MOIST AND WARM AIR MASS AND PLENTY OF INSTABILITY TO WORK WITH. AS UPPER RIDGE RELAXES A BIT TEMPS BACK OFF A LITTLE ON MONDAY WITH HEAT INDICES AROUND 100 WEST HALF OF THE MID STATE AND STILL A CHANCE FOR THUNDERSTORMS BUT WIDESPREAD CONVECTION NOT EXPECTED. TEMPS TUESDAY THROUGH THE REMAINDER OF THE WORK WEEK WILL REMAIN ABOVE CLIMATOLOGY BUT NOT AS HOT AS RECENT DAYS. MODEL DIFFERENCES ARE QUITE LARGE LATTER PART OF THIS WEEK AS EURO KEEPS UPPER RIDGE IN PLACE WHILE GFS BRINGS A TROUGH INTO THE REGION ON THURSDAY AND CONTINUES IT INTO THE WEEKEND WITH ASSOCIATED ACTIVE WEATHER. EURO DOES FINALLY BREAK RIDGE DOWN WITH A MORE ZONAL PATTERN BY END OF MONTH. BASICALLY WENT WITH EURO IN EXTENDED PART OF FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 95 73 92 71 / 40 30 30 10 CLARKSVILLE 95 72 93 71 / 40 20 30 10 CROSSVILLE 88 67 84 65 / 40 40 30 10 COLUMBIA 96 74 93 70 / 40 30 30 10 LAWRENCEBURG 96 73 92 70 / 40 20 30 10 WAVERLY 96 73 94 71 / 40 20 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR TNZ005>009-023>030- 056>064-075-077-093>095. && BOYD 01
Hazardous weather outlook, Aug 24, 5:24 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 524 AM CDT SUN AUG 24 2014 TNZ005>009-023>030-056>064-075-077-093>095-251030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD- COFFEE-WAYNE-LAWRENCE-GILES- 524 AM CDT SUN AUG 24 2014 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. A FEW STORMS COULD BE STRONG AND CAUSE ISOLATED MINOR WIND DAMAGE. ADDITIONALLY...IT WILL AGAIN BE HOT AND VERY HUMID. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO AROUND 105 DEGREES. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TNZ010-011-031>034-065-066-078>080-251030- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 524 AM CDT SUN AUG 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. A FEW STORMS COULD BE STRONG AND CAUSE ISOLATED MINOR WIND DAMAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:27 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 48 min |
| Aug 23, 10:03 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 42 min |
| Aug 23, 10:15 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| Aug 23, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 32 min |
| Aug 23, 10:40 PM CDT | Special Weather Statement | OHX | Williamson | 50 min |
| Aug 23, 10:55 PM CDT | Special Weather Statement | OHX | Hickman, Marshall, Maury | 35 min |
| Aug 24, 7:56 AM CDT | Areal Flood Advisory | OHX | Van Buren, White | 109 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.